T Nation

Irritability, Mood Swings, Etc.,?


#1

Couple questions here. Been on T Cyp 100 mg 1x week and 1mg of Arimidex divided up each week for about six weeks now. When should I get next labs done to see where my numbers are at? Next question is my moodiness. I've always dealt with high and low emotions especially around the wife and kids. I'm okay at work though.

I was hoping that the T injections would help balance this out. I have noticed improvement in libido, erections, and more energy but my irritability, moodiness, and sense of well-being has not improved. In fact the other day I was so riled up and anxious I had to take a benzo to mellow out. I also suffer with health anxiety issues. I was thinking I may need to go on a low dose mood stabilzer like ativan or something.

Any suggestions?


#2

Your current E2 values would be of interest. Many have such problems with elevated E2 and anastrozole can then have great benefits. As you are using Arimidex now, that component is weak or non existent.

Are you getting enough or are you sexually frustrated?

Most are going to agree that ativan should be your last resort.

I and others have worked with guys who are a mess after using this class of drugs for years.

There are many other possible contributors to your current state. Some would be health related, some dietary/supplements, some could be evident in comprehensive lab work. Other drugs, Rx or OTC could be causative or contributory.

How many years ago did the mood-family issues start? If these are well worn pathways in your brain, it make take time and effort to change that, even if other causes are identifiable and managed. I think that you may be frustrated by some aspects of your family life. Understanding what such irritations/resentments are would be very helpful. Next time you feel a negative emotion coming on, do nothing, keep quiet and ask yourself "why am I feeling this way, what am I feeling".


#3

Not sure what my latest E2 value is at since starting injections and arimidex. Before going on TRT my E2 was 23. I work in entertainment business so my work schedule is crazy. I haven't had a good night sleep in about 7 years. I'm probably dealing with adrenal issues. I should probably get a Saliva Cortisol test done. My last am Cortisol test was 12.

Also, just found out my VIT D3 level is at 28 so I started taking Vit D3 6000iu a day. I get sex about once or twice a week. My mood and anxiety issues started about 10 years ago or maybe even longer. Health anxiety turned into panic attacks and such about 5 or 6 years ago. Anxiety overall is way better as I've learned to cope and accept issues.

Still like to take a benzo on the really tough days. Took one the other day but prior to that was clean for over 3 months. Exercise always makes me feel better but will sometimes bring on anxiety over heart palpitation (skipped beats) issues brought on by adrenaline.

I think if I could move to a Tropical Island where work and money were not an issue, surf and fish all day and enjoy a nice drink at night I would be okay.


#4

Did your doctor tell you that exercise should be avoided due to your heart issues? If not, you should try to ease into it - it's the best natural stress reliever there is. Put your increased testosterone to good use. Before you know it, you will be in better shape, feel better physically, which will ultimately lead to a better emotional health.


#5

Interesting comments about stress. Your DHEA-S levels also are indicative of adrenal function. Your pregnenolone may be low, hCG can be helpful in that regard. Pregnenolone has many important functions in the brain. EFA's [fish oil, sesames seed oil, nuts etc] is very important for proper nerve development and maintenance. Anti oxidants are important, as well as B vitamins. http://en.wikipedia.org/wiki/Lecithin is important for physical maintenance of the nerves.

EFAs are really mission critical!

Does your work schedule mean a lot of travel and road food?

Read the stickies.

Read this: http://www.amazon.com/Adrenal-Fatigue-Century-Stress-Syndrome/dp/1890572152/ref=sr_1_1?ie=UTF8&s=books

TRT can sharpen the mind and improve focus. If there are things that are really stressing you out, perhaps your focus on negative things is also increased. Maybe you have an unrealistic expectation that TRT will solve all of these problems. Are there issues other than work stress? Can attitude changes help? [Coping skills.]

If your moodiness relates to inability to fall asleep and remain asleep, for whatever hours you schedule allows, you can try time release 3mg melatonin [must be time release]. Rx 50mg trazodone can be a great sleep aid and has favorable effects or neural transmitters, including dopamine. Wellbutrin can be helpful, avoiding the issues with SSRIs. A few will find Wellbutrin too stimulating and will discontinue.

A lack of dopamine can eliminate joy and reward from life, that can create mood problems. Deprenyl/seleginine can also be helpful, 2.5mg EOD and is quite safe, however, many docs are afraid of MAO's in general and have no understanding of the deprenyl's selective MAO-B inhibitor action. If these things allow you to feel better, that is diagnostic for a state of low dopamine. A trial dose can be useful in that regard.

If taking a statin drug for cholesterol, you really need to be taking 50mg CoQ10, the Ubiquinol form of CoQ10.


#6

Thanks for the advice. I will look into some of these treatment options. SSRIs never worked for me. I tried Zoloft, Celexa, Paxil, and Lexapro. I literally felt like I was pouring acid onto my brain. Wellbutrin may be a good option. Why do drugs like Ativan get a bad wrap. I know they are highly addictive but they seem to also be highly affective.

Whenever I take one I get a calm sense of well being. I never experienced that feeling from an SSRI. Pain meds also provide that sense of well being. Do Benzos and Pain meds increase the level of dopamine? I'm just tring to figure out why certain meds work over others hopefully providing me a proper treatment option.


#7

Your brain adapts to those drugs, part of the addiction response mechanism. If you adapt to these drugs, they become the norm. That is the danger. If rarely used, there should not be a problem.